MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: MPACT FLAT PE HC LINER Ø28/B; HIP HC LINER

MEDACTA INTERNATIONAL SA LINER: MPACT FLAT PE HC LINER Ø28/B; HIP HC LINER
Catalog Number 01.32.2837HCT
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 october 2018: lot 176961: (b)(4) items manufactured and released on 01 march 2018.Expiration date: 2023-02-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional component revised: ball heads: mectacer 01.29.202 biolox delta ceramic ball head 12/14 ø 28 size m 0 (k112115).Lot 163447: (b)(4) items manufactured and released on 04 october 2016.Expiration date: 2021-09-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: early dislocation few days after primary cementless tha in a patient with marked pelvic anteversion during an extreme flexion/abduction movement.The approach used for thr was not anterior and the time elapsed after surgery very limited.The cause for this adverse event is not a fault of the implanted devices.Mysolution department analysed the case from the available images and reported as follow: post-operatory reconstruction: the analysis of postoperative ct scans performed by the myhip departments requires the same protocol used for the preoperative ct scans: at the pelvis level, slice thickness and slice spacing must be no more than 1mm.For femur and ilium, a solid composed by the union of the bone and the implant is created, following the procedure used during the myhip 3d reconstruction.By using this method, an error of ±1° on the measure can be introduced.The distal femur has not been reconstructed because its series were missing.Therefore parameters as femoral neck anteversion has not been correctly evaluated.Post-op values definition: concerning the femoral implant evaluation, all the parameters have been defined through the software myplanner.Only the femoral cut height has been modified manually, to evaluate a proper matching with the existent implant.The implant model was subsequently imported on mimics to double check the correct matching.As the contour of the implant model did not match the contour of the images post-op on all ct slices, the position of the 3d model in the myplanner was modified until we found the correct overlapping of the implant model on the images post-op.Once the correct overlapping has been found, the values set into the myplanner have been considered as the post-operative implant positioning.The parameters evaluated for the stem positioning are the following: planning post-op: stem anteversion (deg): 9.0°, stem size: 4, stem head size: 28/m.The measures of the acetabular implant anteversion and inclination have been defined overlapping, through the software myplanner, the contour of the implant model on the implant in the post-op images.The parameters evaluated for the cup positioning are the following: cup size: 46, cup inclination (deg): 40°, cup anteversion (deg): 10°.
 
Event or Problem Description
2 weeks after thr (lateral approach) and during hyperflexion + abduction activity (sitting and trying to dry the feet after a shower), patient felt severe pain: dislocation was diagnosed (femoral head dislocated from the modular liner).Closed reduction under anaesthesia was successfully performed.No device was explanted.Surgeon statement: the dynamic pelvis tilt is problematic with this patient due to her spine pelvic relationship.He is also concerned about minimax neck anteversion.
 
Additional Manufacturer Narrative
On the 29 october 2018 the supplier of the ball head reported: the component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There are no indications of any pre-existing material defect.Due to a lack of ceramic parts further investigations cannot be done.

Brand Name
LINER: MPACT FLAT PE HC LINER Ø28/B
Common Device Name
HIP HC LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8009365
Report Number3005180920-2018-00825
Device Sequence Number11111274
Product Code LPH
UDI-Device Identifier07630030811531
UDI-Public07630030811531
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2023
Device Catalogue Number01.32.2837HCT
Device Lot Number176961
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight88